MAUDE Adverse Event Report: ENCORE MEDICAL L.P. LINEAR HIP; LINEAR, LATERAL, REDUCED NECK, SZ 8, W.P2 COATING

ENCORE MEDICAL L.P. LINEAR HIP; LINEAR, LATERAL, REDUCED NECK, SZ 8, W.P2 COATING
Model Number 425-99-008
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Complaint - surgeon says this implant is off by at least 1 cm compared to the broach.Two additional broach trays were opened to make sure it wasn't the current broach.There is not visual difference.The next case also used an 8 lateral stem and everything is fine.The surgeon wanted this documented and for someone on the hip team to be notified.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as unknown.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the hip stem met design and manufacturing requirements when released for use.There were no non-conforming material reports(ncmr) associated with the production of this lot that may have contributed to the reported event.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint cannot be identified with certainty, because the incident broach and hip stem were not returned to djo for examination.A possible root cause of this complaint is surgical technique: ineffective broaching technique, either broaching too aggressively (stem will subside) or broaching too gently (stem will sit proud), can result in a stem not seating in its target location within the bone.It's also possible that the patient from this case had questionable bone integrity, with hardened bone or soft bone tissue both capable of resulting in difficulty seating implants correctly.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as unknown.The event occurred during surgery, near the patient.The agent was present and was able to find a suitable replacement device.There is a delay in surgery of 4 minutes.No adverse event, patient risk, or negative outcome due to the incident were reported.The incident device was not returned to djo for examination.A review of the device history record (dhr) shows that the hip stem met design and manufacturing requirements when released for use.There were no non-conforming material reports(ncmr) associated with the production of this lot that may have contributed to the reported event.No complaints have been filed against any other parts from this lot.Three similar complaints have been filed with that allege similar circumstances: in two complaints stems sat proud after broaching, while in another circumstance a stem subsided after broaching.These complaints are not indicative of a dimensional concern between broach sizes and stem sizes.The root cause of this complaint cannot be identified with certainty, because the incident broach and hip stem were not returned to djo for examination.A possible root cause of this complaint is surgical technique: ineffective broaching technique, either broaching too aggressively (stem will subside) or broaching too gently (stem will sit proud), can result in a stem not seating in its target location within the bone.It's also possible that the patient from this case had questionable bone integrity, with hardened bone or soft bone tissue both capable of resulting in difficulty seating implants correctly.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
LINEAR HIP
Common Device Name
LINEAR, LATERAL, REDUCED NECK, SZ 8, W.P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key10431333
Report Number1644408-2020-00664
Device Sequence Number11360721
Product Code LPH
UDI-Device Identifier00888912078948
UDI-Public(01)00888912078948
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/26/2024
Device Model Number425-99-008
Device Catalogue Number425-99-008
Device Lot Number573G1053
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer11/16/2020
11/16/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date12/15/2020
02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR